U.S. doctors online nowAsk doctors free
Mesa, AZ
A 37-year-old male asked about a 70-year-old female:

Is there a way to remove vitamin d-3 from the body? er doc diagnosed my mom with an d-3 overdose; it's given her a solid migraine for 30+ days now.

2 doctor answers3 doctors weighed in
Dr. Bennett Machanic
Neurology 53 years experience
Rather difficult: Need a bit more information, as the vitamin d overdose label may be very erroneous if level is below 80-90 ng/ml. Would also note that migraine headaches in a 70 Y.O. Maybe possible but not necessarily the correct explanation, even if the vitamin level is sky-high. Vit d is fat soluble, and may be very difficult to actively decrease. Suggest two specialists, kidney expert for the d, and neuro.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. David Rosenfeld
Pain Management 28 years experience
Rather odd: Such an overdose would seem highly unlikely.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 28, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.